Chemo done yesterday at last

Since, I wrote last week about going into hospital on the Tuesday night (15th), the next day they did another blood test and the neutrophils had gone down so I was sent home. Yesterday, even though the neutrophils were only 1.4 and they should be 1.5 they did my chemo which I was so relieved about. I'm going to speak to my oncologist about getting Neulasta injections after each day one chemo as that is what I had with first line chemo. Does anyone else have Neulasta after chemo? I always have problems with my WBC. Does anyone else get breathless on exertion with GEM. It also affects my voice making me quite husky all the time.

4 Replies

  • I became really breathless with Gem. Couldn't even walk up a flight of stairs without gasping for air. My blood count was all over the place after the first session of chemotherapy and I was given Filgrastim GCS-F injections from then on which kept the blood count stable, kept me free of infection and I didn't need to delay treatment again. As I understand it some of these therapies aren't available in Scotland and Wales after first line chemo but I have a friend who argued the case and managed to get them despite a member of staff telling her they were not funded.

    Did you get back ache with the Neulasta Injections? How are you getting on with the Gem in general? I didn't seem to have too many side-effects but my hair has become pretty scant.

    Let's hope you get good advice to keep those WBCs up to scratch. xxx love Annie

  • I need to get hold of the oncologist tomorrow when he comes back off holiday to get him to authorise Neulasta. Gem definitely makes me breathless and I certainly can't drink any alcohol without being ill. It makes me tired more than taxol did but no sickness just constipation which is the anti sickness stuff really which they insist on giving me despite my very graphic descriptions of what it does to me!

  • Hi Lovis I am quite breathless with chemo in general but also as had blood clots on the lungs and quite tired. Hair bit thinner . Hope you feel better soon . I too asked about booster for neutrophils but think due to gem being day one and then day eight not suitable ?? But definitely worth while speaking to nurse or oncologist



  • Hi Lovis,

    I seem to barely make the cut for neutrophils each time (ok day 1 but dodgy on day 8) on Gem. I'm definitely breathless and avoid going upstairs when I can! My oncologist calls this 'deconditioning' and puts it down to having had so much chemotherapy as well as the Gem. My hair is getting thin too.


You may also like...